Florida, 2001

Damaging Wind in Florida, March 29, 2001

March 29, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 29, 9:45 AM EST, 50 minutes earlier.

Area forecast discussion, Mar 29, 9:45 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EST THU MAR 29 2001

SQUALL LINE ENTERING WESTERN CWA WITH WARNINGS BEING ISSUED.  MAIN
THREAT IS DAMAGING WINDS ALONG LEADING EDGE.  TREES WERE REPORTED
DOWN IN LEVY COUNTY.  CURRENT FORECAST LOOKS GOOD.  WITH ACTIVITY
MOVING QUICKLY EASTWARD THINGS MAY QUIET DOWN THIS AFTERNOON BEFORE
THE NEXT SHORT WAVE APPROACHES AREA THIS EVENING.  WILL UPDATE LATER
AS NECESSARY.

MARINE...WINDS COMING UP BUT STILL NOT QUITE SCA.  EXPECT CONDITIONS
TO DO DOWNHILL SHORTLY AS STORMS APPROACH.  WINDS AROUND 15 KNOTS AT
GRAYS REEF AND R2 TOWER WITH SEAS NEAR 6 FEET.  NOT MUCH CHANGE
EXPECTED AT THIS POINT.

.JAX...
GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER @ CHARLOTTE & BAXLEY.
     RIVER FLOOD WARNING FOR SATILLA RIVER @ ATKINSON.
     SCA ALTAMAHA SOUND TO FERN BEACH OUT TO 60 NM.
FL...SCA FERN BEACH TO FLAGLER BEACH OUT TO 60 NM.

MZ

F

In the hours before

Special weather statement, Mar 29, 5:45 AM EST, 4 hours 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-282000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 AM EST THU MAR 29 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTH FLORIDA PENINSULA...

A DEVELOPING LOW PRESSURE COMPLEX IN THE GULF OF MEXICO WILL STRETCH
OUT OF THE NORTHERN GULF AND ELONGATE ALONG THE APPALACHIAN
MOUNTAINS TODAY. A CONSIDERABLE AMOUNT OF MOISTURE ASSOCIATED WITH
THIS SYSTEM IS SPREADING OVER THE AREA AND RAIN IS EXPECTED TO
INCREASE IN COVERAGE THROUGHOUT THE REGION TODAY. THIS COMPLEX HAS
THE POTENTIAL OF PRODUCING RAINFALL TOTALS RANGING BETWEEN ONE AND
TWO INCHES WITH A FEW ISOLATED AREAS OF NEARLY THREE INCHES POSSIBLE
THROUGH TONIGHT.

IN ADDITION...THE ATMOSPHERIC CONDITIONS OVER THE NORTHERN FLORIDA
PENINSULA ARE BECOMING INCREASINGLY UNSTABLE. THIS INSTABILITY WILL
ENHANCE THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING
WITH THE POSSIBILITY OF A FEW OF THE STORMS TO REACH SEVERE
CRITERIA.

SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE I8N
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

RAM
Special weather statement, Mar 29, 9:05 AM EST, 1 hour 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-DD1800-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
905 AM EST THU MAR 29 2001

...SEVERE THUNDERSTORM WATCH UNTIL 200 PM FOR NORTHEAST FLORIDA AND
CAMDEN AND CHARLTON GEORGIA...

A DEVELOPING LOW PRESSURE COMPLEX IN THE GULF OF MEXICO WILL STRETCH
OUT OF THE NORTHERN GULF AND ELONGATE ALONG THE APPALACHIAN
MOUNTAINS TODAY. A CONSIDERABLE AMOUNT OF MOISTURE ASSOCIATED WITH
THIS SYSTEM IS SPREADING OVER THE AREA AND RAIN IS EXPECTED TO
INCREASE IN COVERAGE THROUGHOUT THE REGION TODAY. THIS COMPLEX HAS
THE POTENTIAL OF PRODUCING RAINFALL TOTALS RANGING BETWEEN ONE AND
TWO INCHES WITH A FEW ISOLATED AREAS OF NEARLY THREE INCHES POSSIBLE
THROUGH TONIGHT.

THE ATMOSPHERIC CONDITIONS OVER THE NORTHERN FLORIDA PENINSULA ARE
BECOMING INCREASINGLY UNSTABLE. THIS INSTABILITY WILL ENHANCE THE
DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE
POSSIBILITY OF A FEW OF THE STORMS TO REACH SEVERE CRITERIA. THERE IS
A POTENTIAL FOR ISOLATED TORNADOES IN THE WATCH AREA.

SKYWARN STORM SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

JOHNSON

The radar

The Jacksonville radar (KJAX), 98 km away, was scanning. The volume nearest the first event began at 15:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
March 29, 10:35 AM EST
Where
Putnam County, Interlachen
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
29.617, -81.900

Large trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234370.